Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 90, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 22, 2008, 10:28 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2008, 10:28 AM EST (15:28 UTC)
- Expired
- Dec 23, 2008, 4:01 AM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
662 WHUS71 KCLE 221528 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1028 AM EST MON DEC 22 2008 LEZ142>144-222330- /O.CAN.KCLE.GL.W.0026.000000T0000Z-081222T1500Z/ /O.NEW.KCLE.SC.Y.0090.081222T1528Z-081224T0000Z/ /O.CAN.KCLE.UP.W.0004.000000T0000Z-081222T1700Z/ /O.CON.KCLE.LO.Y.0011.000000T0000Z-081222T1700Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 1028 AM EST MON DEC 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. WINDS HAVE DIMINISHED TO 20 TO 30 KNOTS ON LAKE ERIE AND THEREFORE THE GALE WARNING HAS BEEN DISCONTINUED. HOWEVER...THE GUSTY WINDS WILL CONTINUE TO BE HAZARDOUS TO SMALL CRAFT AND A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THE HEAVY FREEZING SPRAY WARNING HAS BEEN DISCONTINUED DUE TO THE DECREASE IN WINDS AND WAVES ON THE LAKE. AT 10 AM EST MONDAY THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE WAS 13 INCHES BELOW CHART DATUM...OR ABOUT 1 INCH BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. THE WINDS HAVE DECREASED AND THIS ALLOWED THE WATER LEVEL TO QUICKLY RISE DURING THE MORNING HOURS. THE WATER LEVEL SHOULD BE ABOVE THE CRITICAL MARK BY AROUND NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ162>164-221700- /O.CAN.KCLE.GL.W.0026.000000T0000Z-081222T1500Z/ /O.CAN.KCLE.UP.W.0004.000000T0000Z-081222T1700Z/ /O.CON.KCLE.LO.Y.0011.000000T0000Z-081222T1700Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 1028 AM EST MON DEC 22 2008 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE HEAVY FREEZING SPRAY WARNING. THE GALE WARNING HAS BEEN CANCELLED. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. WINDS HAVE DIMINISHED TO 20 TO 30 KNOTS ON LAKE ERIE AND THEREFORE THE GALE WARNING HAS BEEN DISCONTINUED. THE HEAVY FREEZING SPRAY WARNING HAS BEEN DISCONTINUED DUE TO THE DECREASE IN WINDS AND WAVES ON THE LAKE. AT 10 AM EST MONDAY THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE WAS 13 INCHES BELOW CHART DATUM...OR ABOUT 1 INCH BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. THE WINDS HAVE DECREASED AND THIS ALLOWED THE WATER LEVEL TO QUICKLY RISE DURING THE MORNING HOURS. THE WATER LEVEL SHOULD BE ABOVE THE CRITICAL MARK BY AROUND NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. && $$ LEZ145-222330- /O.CAN.KCLE.GL.W.0026.000000T0000Z-081222T1500Z/ /O.NEW.KCLE.SC.Y.0090.081222T1528Z-081224T0000Z/ /O.CAN.KCLE.UP.W.0004.000000T0000Z-081222T1700Z/ VERMILION TO AVON POINT OH- 1028 AM EST MON DEC 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. WINDS HAVE DIMINISHED TO 20 TO 30 KNOTS ON LAKE ERIE AND THEREFORE THE GALE WARNING HAS BEEN DISCONTINUED. HOWEVER...THE GUSTY WINDS WILL CONTINUE TO BE HAZARDOUS TO SMALL CRAFT AND A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THE HEAVY FREEZING SPRAY WARNING HAS BEEN DISCONTINUED DUE TO THE DECREASE IN WINDS AND WAVES ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ146>149-222330- /O.CAN.KCLE.GL.W.0026.000000T0000Z-081222T2100Z/ /O.NEW.KCLE.SC.Y.0090.081222T1528Z-081224T0000Z/ /O.CAN.KCLE.UP.W.0004.000000T0000Z-081222T1700Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1028 AM EST MON DEC 22 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. WINDS HAVE DIMINISHED TO 20 TO 30 KNOTS ON LAKE ERIE AND THEREFORE THE GALE WARNING HAS BEEN DISCONTINUED. THE HEAVY FREEZING SPRAY WARNING HAS BEEN DISCONTINUED DUE TO THE DECREASE IN WINDS AND WAVES ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ061-166>169-221630- /O.CAN.KCLE.GL.W.0026.000000T0000Z-081222T2100Z/ /O.CAN.KCLE.UP.W.0004.000000T0000Z-081222T1700Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1028 AM EST MON DEC 22 2008 ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE HEAVY FREEZING SPRAY WARNING. THE GALE WARNING HAS BEEN CANCELLED. WINDS HAVE DIMINISHED TO 20 TO 30 KNOTS ON LAKE ERIE AND THEREFORE THE GALE WARNING HAS BEEN DISCONTINUED. THE HEAVY FREEZING SPRAY WARNING HAS BEEN DISCONTINUED DUE TO THE DECREASE IN WINDS AND WAVES ON THE LAKE. $$ LEZ165-221630- /O.CAN.KCLE.GL.W.0026.000000T0000Z-081222T1500Z/ /O.CAN.KCLE.UP.W.0004.000000T0000Z-081222T1700Z/ LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- 1028 AM EST MON DEC 22 2008 ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE HEAVY FREEZING SPRAY WARNING. THE GALE WARNING HAS BEEN CANCELLED. WINDS HAVE DIMINISHED TO 20 TO 30 KNOTS ON LAKE ERIE AND THEREFORE THE GALE WARNING HAS BEEN DISCONTINUED. THE HEAVY FREEZING SPRAY WARNING HAS BEEN DISCONTINUED DUE TO THE DECREASE IN WINDS AND WAVES ON THE LAKE. $$ LOMBARDY
4 follow-up statements
778 WHUS71 KCLE 221748 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1248 PM EST MON DEC 22 2008 LEZ142>149-230200- /O.CON.KCLE.SC.Y.0090.000000T0000Z-081224T0000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1248 PM EST MON DEC 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. WINDS HAVE DIMINISHED TO 20 TO 30 KNOTS ON LAKE ERIE AND THEREFORE THE GALE WARNING HAS BEEN DISCONTINUED. THE LOW WATER ADVISORY HAS BEEN DISCONTINUED. WATER LEVELS ON THE WESTERN BASIN OF LAKE ERIE HAVE RISEN ABOVE THE CRITICAL MARK FOR SAFE NAVIGATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
432 WHUS71 KCLE 222050 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 350 PM EST MON DEC 22 2008 LEZ142>149-230500- /O.EXT.KCLE.SC.Y.0090.000000T0000Z-081223T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 350 PM EST MON DEC 22 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST TUESDAY. WINDS ON LAKE ERIE AT 15 TO 25 KNOTS CONTINUE TO PRODUCE WAVES OF UP TO 6 TO 9 FEET IN THE NEARSHORE WATERS. THE WAVES WILL GRADUALLY SUBSIDE FROM WEST TO EAST TUESDAY MORNING. THE SMALL CRAFT ADVISORY MAY BE DROPPED IN THE AFTERNOON BUT IT WILL BE SHORT LIVED AS WINDS INCREASE AGAIN TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
688 WHUS71 KCLE 230337 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1037 PM EST MON DEC 22 2008 LEZ142>146-230445- /O.CAN.KCLE.SC.Y.0090.000000T0000Z-081223T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 1037 PM EST MON DEC 22 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY WEST OF WILLOWICK. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN SO THROUGH AT LEAST TUESDAY. $$ LEZ147>149-231145- /O.CON.KCLE.SC.Y.0090.000000T0000Z-081223T1500Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1037 PM EST MON DEC 22 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM TUESDAY FROM WILLOWICK EAST TO RIPLEY NEW YORK. SOUTHWEST WINDS WILL DIMINISH ON LAKE ERIE BUT WAVES WILL CONTINUE ABOVE 4 FEET AND A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT AT LEAST THROUGH EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. && $$
452 WHUS71 KCLE 230901 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 401 AM EST TUE DEC 23 2008 LEZ147>149-231715- /O.CAN.KCLE.SC.Y.0090.000000T0000Z-081223T1500Z/ /O.NEW.KCLE.GL.A.0005.081224T2000Z-081225T0900Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 401 AM EST TUE DEC 23 2008 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE SOUTHWEST WINDS HAVE DECREASED ALONG WITH THE WAVES THUS THE SMALL CRAFT ADVISORY IS NOT NEEDED. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA STARTING LATE WEDNESDAY AFTERNOON AND THAT MAY CAUSE GALE FORCE WINDS TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$ LEZ142>146-162>169-231715- /O.NEW.KCLE.GL.A.0005.081224T2000Z-081225T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 401 AM EST TUE DEC 23 2008 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA STARTING LATE WEDNESDAY AFTERNOON AND THAT MAY CAUSE GALE FORCE WINDS TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$ LEZ061-231715- /O.NEW.KCLE.GL.A.0005.081225T0000Z-081225T1200Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 401 AM EST TUE DEC 23 2008 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA STARTING WEDNESDAY EVENING AND CONTINUING OVERNIGHT AND THAT MAY CAUSE GALE FORCE WINDS TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 6:54 AM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Dec 22, 6:54 AM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
654 AM EST MON DEC 22 2008
.SYNOPSIS...
HIGH PRESSURE WILL WORK ACROSS THE OHIO VALLEY TODAY. A WARM FRONT
WILL PUSH NORTH EARLY WEDNESDAY MORNING...FOLLOWED BY A COLD FRONT
WEDNESDAY EVENING. HIGH PRESSURE WILL BE ACROSS THE LOCAL AREA ON
THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
FIRST CONCERNS THIS MORNING IS ONGOING LAKE EFFECT AND ONGOING
COLD WIND CHILLS. TROUGH THAT WAS FORECAST TO PUSH ACROSS LAKE ERIE
IS PULLING AWAY FASTER THAN IT CAN PRESS SOUTHEAST. IT IS CLOSE
ENOUGH NOW THAT THE LAKE EFFECT HAS PRESSED INLAND AND IS
AFFECTING THE SNOWBELT. THE CHANGE IS THAT 950MB FLOW WILL BE MORE
WESTERLY THAN NORTHWEST. SO ALTHOUGH IT DID NOT SNOW MUCH OF THE
FIRST PART OF THE NIGHT...WARNED COUNTIES WILL SEE HEAVY LAKE
EFFECT NOW THROUGH THIS AFTERNOON. WINDS GUSTING NEAR 35
MPH...ESPECIALLY ALONG THE LAKESHORE THIS MORNING...WILL CREATE
SIGNIFICANT BLOWING SNOW AND VISIBILITY PROBLEMS. FLOW FOR LAKE
EFFECT BECOMES MORE SOUTHWEST THIS EVENING PUSHING REMAINING LAKE
EFFECT UP THE SHORE. ADDITIONAL LIGHT ACCUMULATION TONIGHT BUT
SNOW ENDING AS WARM AIR ADVECTION AND LOWERING INVERSION CUTS IT
OFF.
LEFT WIND CHILL WARNING UP AS WIND CHILL READINGS FIRST THING THIS
MORNING VERY CLOSE TO -25 CRITERIA. WIND CHILL READINGS WILL BE
/BETTER/ BY THIS AFTERNOON.
TEMPS TODAY WILL CLIMB INTO THE TEENS. MET GUIDANCE SEEMS TO HAVE
CURRENT TEMPS THE BEST AND HELD CLOSER TO THESE NUMBERS. WEST AND
SOUTHWEST LOCATIONS WILL SEE MOST SUN TODAY...AS LAKE EFFECT
CLOUDS PERIODICALLY AFFECT OTHERS. SINGLE DIGITS AGAIN TONIGHT
WITH A PERIOD OF MAINLY CLEAR SKIES. INCREASING CLOUDS TOWARD
MORNING.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
MAINTAINED HOLDING PRECIP OFF UNTIL TUESDAY AFTERNOON. TEMPS WILL
HAVE MODERATED...BUT WILL LIKELY BE STILL BELOW FREEZING. PRECIP
EXPECTED TO START OUT AS SNOW...BUT AS WARMER AIR MOVES IN JUST
ABOVE THE SURFACE FIRST...A WINTRY MIX IS STILL POSSIBLE. THE
SURFACE IS EXPECTED TO WARM TO ABOVE FREEZING BY WEDNESDAY
MORNING. DID NOT GO WITH A WATCH AT THIS POINT FOR THE THIRD/FOURTH
PERIOD FOR A FEW REASONS. WHILE SOME LIGHT ICE ACCUMULATION IS
POSSIBLE AS THE PRECIP MAKES ITS TRANSITION...WEST FLOW BECOMING
SOUTH ISNT CONDUCIVE TO MAINTAINING THE COLD AIR...AND TRANSITION
WITH LOW LEVEL JET AND RELATIVELY STRONG SOUTH PRESSURE GRADIENT
WILL KEEP WIT MIX FROM BECOMING PROLONGED. THE SITUATION MAY
CHANGE...BUT BELIEVE THIS WILL LIKELY BE AN ADVISORY SCENARIO.
RAIN WEDNESDAY. FOR NOW HAVE TEMPS IN THE 40S...BUT SOME LOCATIONS
COULD REACH 50. COLD FRONT MOVES THROUGH IN THE
EVENING...TRANSITIONING THE RAIN SHOWERS TO SNOW SHOWERS WHILE
PULLING OUT. LITTLE IN THE WAY OF ANY ACCUMULATION FOR MOST...WITH
SOME LAKE EFFECT FOR THE NORTHEAST. WEST FLOW FOR WEDNESDAY NIGHT
INTO THURSDAY...BUT TEMPS NOT COLD ENOUGH FOR ANY SIGNIFICANT LAKE
EFFECT SNOW.
HIGH PRESSURE THEN BUILDS IN FOR THURSDAY ENDING ANY LAKE EFFECT
SN0W VERY QUICKLY. THURSDAY NIGHT SOUTHERLY FLOW RETURNS. SOME
CHANCE OF SOME PRECIP AS A MINOR SHORTWAVE WANT TO MOVE THROUGH.
TEMPS IN THE 30S THURSDAY POST COLD FRONT...SEASONABLE.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
GFS AND ECMWF ARE COMING INTO AGREEMENT WITH SIGNIFICANT WARMING
FOR FRIDAY AHEAD OF THE FRONT THAT WILL MOVE THROUGH SATURDAY
NIGHT. USED A COMBINATION OF THE GFS AND GRIDDED MOS FOR
TEMPERATURES. AS THE COLD AIR COMES IN SUNDAY SO DOES THE HIGH
PRESSURE SO WILL BE A QUICK AND WEAK SHOT OF LAKE EFFECT SNOW.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THE WINDS WILL SLOWLY DECREASE TODAY ALONG WITH THE BLOWING SNOW
AND THE LAKE EFFECT SNOW SHOWERS FROM LAKE MICHIGAN AND LAKE ERIE
AS DRIER AIR WORKS IN AND HIGH PRESSURE MOVES INTO OHIO. MVFR
CONDITIONS WITH SOME CEILINGS AND IFR IN IN SOME SHOWERS...VFR
DEVELOPING BY LATE AFTERNOON NORTHWEST OHIO AND ELSEWHERE
OVERNIGHT.
OUTLOOK...ANOTHER LOW PRESSURE WILL BRING ANOTHER ROUND OF MVFR
TO IFR CONDITIONS ACROSS THE ENTIRE FORECAST AREA TUESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT. IMPROVING CONDITIONS EXPECTED
THURSDAY AS HIGH PRESSURE MOVES ACROSS THE OHIO VALLEY. NON-VFR
WEATHER POSSIBLE AGAIN LATE IN THE WEEK AS ANOTHER STORM MOVES
INTO THE GREAT LAKES REGION.
&&
.MARINE...
AS THE LOW MOVES OFF INTO THE MARITIMES THE GRADIENT AND WINDS WILL
SLOWLY DECREASE...THUS REMOVED THE STORM AND WILL DECREASE THE WINDS
FROM WEST TO EAST ON THE LAKE. THE HEAVY FREEZING SPRAY SHOULD
SUBSIDE BY NOON AS TEMPERATURES MODERATE A LITTLE AND THE WINDS
DECREASE.
HIGH PRESSURE WILL MOVE ACROSS THE AREA TONIGHT AND THEN THE WINDS
WILL INCREASE FROM THE SOUTH TUESDAY AND TUESDAY NIGHT AS A WARM
FRONT MOVES THROUGH AND A SMALL CRAFT ADVISORY MAY BE NEEDED. GUSTY
WINDS WEDNESDAY AS A COLD FRONT MOVES THROUGH. THIS WILL HAVE TO BE
MONITORED FOR WINDS MAY TRY TO GET TO GALE FORCE.
HIGH PRESSURE WILL MOVE THROUGH THURSDAY AND THEN ANOTHER FRONTAL
SYSTEM FOR FRIDAY AND SATURDAY WITH GUSTY WINDS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
OHZ012>014-089.
WIND CHILL WARNING UNTIL NOON EST TODAY FOR OHZ003-006>011-
017>020-027>031-036>038-047.
WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR OHZ021>023-032-
033.
PA...LAKE EFFECT SNOW WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
PAZ001>003.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL NOON EST TODAY FOR LEZ061-
142>149-162>169.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LEZ061-146>149-
166>169.
LOW WATER ADVISORY UNTIL NOON EST TODAY FOR LEZ142>144-162>164.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LEZ142>145-
162>165.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKAHazardous weather outlook, Dec 22, 4:53 AM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 453 AM EST MON DEC 22 2008 OHZ012>014-089-PAZ001>003-231200- LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 453 AM EST MON DEC 22 2008 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN IS POSSIBLE TUESDAY NIGHT. THE MIX IS EXPECTED TO BECOME ALL RAIN EARLY WEDNESDAY. ANY ICE ACCUMULATIONS APPEAR TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>011-017>020-027>031-036>038-047-231200- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW- HOLMES-KNOX- 453 AM EST MON DEC 22 2008 ...WIND CHILL WARNING IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN IS POSSIBLE TUESDAY NIGHT. THE MIX IS EXPECTED TO BECOME ALL RAIN EARLY WEDNESDAY. ANY ICE ACCUMULATIONS APPEAR TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ021>023-032-033-231200- SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING- 453 AM EST MON DEC 22 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN IS POSSIBLE TUESDAY NIGHT. THE MIX IS EXPECTED TO BECOME ALL RAIN EARLY WEDNESDAY. ANY ICE ACCUMULATIONS APPEAR TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>144-162>164-231200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 453 AM EST MON DEC 22 2008 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL NOON EST TODAY... ...LOW WATER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. LOW WATER ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ145-165-231200- VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- 453 AM EST MON DEC 22 2008 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-146>149-166>169-231200- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 453 AM EST MON DEC 22 2008 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 8:17 PM EST | Wind Chill Warning | CLE | Ashland, Crawford, Cuyahoga, Erie, Hancock, Holmes and 14 more | 16 hr |
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.